Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Hair loss drug causes depression and suicidal thoughts

Posted Aug 09 2012 11:21am
Hair loss drug causes depression and suicidal thoughts Men who took the hair-loss drug Propecia (finasteride) could be suffering from depression, and even having suicidal thoughts. The reaction is very common, say researchers, and could affect the vast majority of men who took the drug, especially if they suffered from persistent sexual side effects at the time. The longer-term side-effects range from mild depression to having suicidal thoughts, say researchers from the George Washington University School of Medicine and Health Sciences. In a study of 61 former finasteride users who all suffered sexual side effects for more than three months at the time, nearly half had had suicidal thoughts, and 36 per cent had severe depressive symptoms. Doctors should be aware of the life-threatening side effects and should talk to former finasteride patients. (Source: Journal of Clinical Psychiatry, 2012; doi: 10.4088/JCP.12m07887).
Post a comment
Write a comment:

Related Searches